Alert archive / Kentucky / Red Flag Warnings in 2007

Red Flag Warning 2, NWS Paducah, KY

April 7, 20074 states

NWS Paducah, KY issued this red flag warning at Apr 7, 2007, 4:33 AM CDT for 4 states. It took effect at Apr 7, 2007, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2007, 4:33 AM CDT (09:33 UTC)
In effect from
Apr 7, 2007, 12:00 PM CDT
Expired
Apr 7, 2007, 6:00 PM CDT
In force
6 hr
Issued by
NWS Paducah, KY
All 63 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Madison County, MO, Mississippi County, MO, New Madrid County, MO, Oregon County, MO, Perry County, MO, Ripley County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Scott County, MO, Shannon County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 40 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
101 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KPAH 070933
RFWPAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
433 AM CDT SAT APR 7 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ074>076-
085>087-098-100-106>112-114-071745-
/O.UPG.KPAH.FW.A.0001.070407T1500Z-070408T0000Z/
/O.NEW.KPAH.FW.W.0002.070407T1700Z-070407T2300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-ST. FRANCOIS-STE. GENEVIEVE-PERRY MO-MADISON-
BOLLINGER-CAPE GIRARDEAU-SHANNON-WAYNE MO-OREGON-CARTER-RIPLEY-
BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
433 AM CDT SAT APR 7 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

VERY DRY AND BREEZY CONDITIONS ARE EXPECTED THIS AFTERNOON.
NORTHWEST WINDS FROM 10 TO 20 MPH WITH GUSTS TO 25 MPH WILL BE
LIKELY...ALONG WITH MINIMUM AFTERNOON RELATIVE HUMIDITIES FROM 15 TO
25 PERCENT. HIGH WINDS AND LOW RELATIVE HUMIDITY WILL COMBINE WITH
DRY VEGETATION WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS83 KPAH 072025
RFWPAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
325 PM CDT SAT APR 7 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ074>076-
085>087-098-100-106>112-114-072300-
/O.CON.KPAH.FW.W.0002.000000T0000Z-070407T2300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-ST. FRANCOIS-STE. GENEVIEVE-PERRY MO-MADISON-
BOLLINGER-CAPE GIRARDEAU-SHANNON-WAYNE MO-OREGON-CARTER-RIPLEY-
BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
325 PM CDT SAT APR 7 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON. 

VERY DRY AND BREEZY CONDITIONS WILL CONTINUE FOR THE REMAINDER OF
THE AFTERNOON. NORTHWEST WINDS FROM 10 TO 20 MPH WITH GUSTS TO 25
MPH WILL CONTINUE...ALONG WITH RELATIVE HUMIDITIES FROM 15 TO 25
PERCENT. HIGH WINDS AND LOW RELATIVE HUMIDITY WILL COMBINE WITH
DRY VEGETATION TO CREATE THE POTENTIAL FOR RAPID FIRE GROWTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

DRS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Apr 7, 2:27 AM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 7, 2:27 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
227 AM CDT SAT APR 7 2007

.DISCUSSION...

AT EARLY MORNING A LARGE POLAR VORTEX CONTINUED TO CHURN OVER THE
NORTHEAST CONUS. ON THE WEST SIDE OF THIS VORTEX...A LOBE OF
VORTICITY COMBINED WITH SUFFICIENT LOW LEVEL RH HAD PRODUCED A
SOUTHWARD MOVING LAYER OF STRATO-CU WHOSE LEADING EDGE IS ACROSS THE
NORTHERN SECTIONS OF OUR CWA AT THE TIME OF THIS WRITING. MODELS
HAVENT HANDLED SOME OF THESE LOWER CLOUD LAYERS THAT WELL
LATELY...SO ALTHOUGH MODELS DO NOT INDICATE THIS DECK MAKING IT ANY
FURTHER SOUTH...WILL BRING IT ACROSS THE CWA...AT LEAST THROUGH THE
MID MORNING HOURS BEFORE DRY AIR ALOFT MIXES IT OUT. SOME WEAK
RETURNS NOTED ON RADAR OVER CENTRAL IL BUT NO PRECIP SHOWING UP IN
OBS DUE TO VERY DRY LAYER NEAR THE SURFACE.

OUTSIDE OF PRECIP CHANCES STARTING NEXT TUESDAY...THE BIGGEST
CHALLENGE OF THE HERE AND NOW IS WHERE TEMPERATURES ARE GOING TO
BOTTOM OUT TONIGHT (SAT NIGHT) AND SUNDAY NIGHT. ALTHOUGH FOR
THURSDAY NIGHTS LOWS THE WARMER NAM/WRF 2 METER TEMPERATURES WORKED
OUT SLIGHTLY BETTER THAN MOS NUMBERS...DONT THINK THAT IS GOING TO
HAPPEN FOR THE NEXT TWO NIGHTS. FOR EXAMPLE...CURRENT TEMPS ARE
ALREADY WHERE THE NAM/WRF SAYS THEY SHOULD BE AT 12Z THIS MORNING.
EVEN THOUGH WINDS ARE UP A BIT...DRIER AND COOLER AIR IS STILL
UPSTREAM. THE ONLY FLY IN THE OINTMENT IS THE AFOREMENTIONED LAYER
OF LOW CLOUDS WHICH WOULD HAVE THE TENDENCY TO KEEP TEMPS UP A
COUPLE OF DEGREES. IT WILL BE INTERESTING TO SEE WHERE TEMPS BOTTOM
OUT AROUND 12Z THIS MORNING.

GETTING A BETTER HANDLE ON TONIGHTS LOWS LOOKS LIKE MORE OF A SURE
BET. THERE IS LESS OF A CHANCE FOR ANY CLOUD COVER TONIGHT...THE
WINDS WILL BE VERY LIGHT IF NOT CALM...AND EXTREMELY DRY AIR AT THE
SURFACE. THIS COMBINATION SETS THE STAGE FOR THE BOTTOM TO FALL OUT
OF THE TEMPERATURES TONIGHT. AS A RESULT...WILL CHANGE FREEZE WATCH
TONIGHT TO FREEZE WARNING...AND ALTHOUGH TEMPERATURES WILL BE WARMER
SUNDAY NIGHT...THEY SHOULD STILL BE WELL BELOW FREEZING...SO WILL
ISSUE A FREEZE WATCH FOR THAT PERIOD.

MODELS BEGIN BRINGING IN DEEPER MOISTURE LATE MONDAY NIGHT IN
ADVANCE OF THE APPROACHING SYSTEM...BUT SOUNDINGS OVER MY WESTERN
COUNTIES DONT SHOW LOW LEVEL SATURATION UNTIL 12Z TUESDAY...SO
RAISED POPS A LITTLE BUT WILL KEEP DRY FOR NOW. WILL MAKE NO CHANGES
BEYOND SIXTH PERIOD.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FREEZE WARNING 11 PM TONIGHT TO 10 AM CDT SUNDAY ALL COUNTIES.

     FREEZE WATCH LATE SUNDAY NIGHT THROUGH 9 AM MONDAY MORNING ALL
     COUNTIES.

MO...FREEZE WARNING 11 PM TONIGHT TO 10 AM CDT SUNDAY ALL COUNTIES.

     FREEZE WATCH LATE SUNDAY NIGHT THROUGH 9 AM MONDAY MORNING ALL
     COUNTIES.

IL...FREEZE WARNING 11 PM TONIGHT TO 10 AM CDT SUNDAY ALL COUNTIES.

     FREEZE WATCH LATE SUNDAY NIGHT THROUGH 9 AM MONDAY MORNING ALL
     COUNTIES.

IN...FREEZE WARNING 11 PM TONIGHT TO 10 AM CDT SUNDAY ALL COUNTIES.

     FREEZE WATCH LATE SUNDAY NIGHT THROUGH 9 AM MONDAY MORNING ALL
     COUNTIES.

&&

JAP
Hazardous weather outlook, Apr 7, 3:52 AM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
352 AM CDT SAT APR 7 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-080900-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
352 AM CDT SAT APR 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A HARD FREEZE IS LIKELY TONIGHT...AS LOWS ARE FORECAST TO FALL
INTO THE LOWER 20S.

MINOR FLOODING WILL CONTINUE ALONG THE LOWER WABASH RIVER. PLEASE
REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HARD FREEZE IS POSSIBLE AGAIN MONDAY MORNING...AS LOWS ARE
FORECAST TO DROP INTO THE MID 20S.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND THEN AGAIN
FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT.

MINOR FLOODING WILL CONTINUE ALONG THE LOWER WABASH RIVER. REFER
TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JAP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:34 AM CDTFreeze WatchPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more11 hr
Apr 7, 3:34 AM CDTFreeze WarningPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more30 hr
Apr 7, 2:12 PM CDTFreeze WarningPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more44 hr

Nearby

Red Flag Warnings in Kentucky, 2007Red Flag Warnings in Illinois, 2007Red Flag Warnings in Missouri, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.